Alert archive / California / Freeze Warnings in 2007

Freeze Warning 2, NWS San Diego, CA

January 13, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this freeze warning at Jan 13, 2007, 1:28 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 13, 2007, 8:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 1:28 PM PST (21:28 UTC)
In effect from
Jan 13, 2007, 8:00 PM PST
Expired
Jan 14, 2007, 9:00 AM PST
In force
13 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 132128
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PST SAT JAN 13 2007

...A HARD FREEZE IS LIKELY ACROSS SOUTHERN CALIFORNIA THIS
WEEKEND...

.A VERY COLD AIR MASS WILL CONTINUE OVER SOUTHERN CALIFORNIA
THROUGH SUNDAY NIGHT WITH NEAR RECORD LOW TEMPERATURES EXPECTED. A
WIDESPREAD HARD FREEZE COULD DAMAGE CROPS AND VEGETATION IF
PROTECTIVE MEASURES ARE NOT TAKEN. AREAS MOST SUSCEPTIBLE TO A
HARD FREEZE ARE THE INLAND VALLEYS AND THE LOWER ELEVATIONS OF THE
COACHELLA VALLEY AND THE SAN DIEGO DESERTS.

CAZ048-140530-
/O.NEW.KSGX.FZ.W.0002.070114T0400Z-070114T1700Z/
/O.NEW.KSGX.HW.A.0003.070115T1100Z-070116T0200Z/
/O.EXT.KSGX.FZ.A.0001.070115T0400Z-070115T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
128 PM PST SAT JAN 13 2007

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY...
...FREEZE WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. THE FREEZE WATCH IS NOW IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING.

MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO FALL TO THE LOW TO
MID 20S WITH A FEW UPPER TEENS POSSIBLE AT THE COLDER LOCATIONS.
TEMPERATURES COULD FALL BELOW 32 DEGREES AT THE COLDER LOCATIONS
SHORTLY AFTER SUNSET WITH THE LOWEST TEMPERATURE OCCURING AROUND
SUNRISE ON SUNDAY WITH DURATIONS OF 12 TO 13 HOURS POSSIBLE.

SIMILAR CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING.
LONG DURATIONS OF WELL BELOW FREEZING TEMPERATURES ARE POSSIBLE
EACH NIGHT...AND A FREEZE WATCH CONTINUES IN EFFECT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ050-061-062-140530-
/O.NEW.KSGX.FZ.W.0002.070114T0400Z-070114T1700Z/
/O.EXT.KSGX.FZ.A.0001.070115T0400Z-070115T1600Z/
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
128 PM PST SAT JAN 13 2007

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY...
...FREEZE WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY. THE FREEZE WATCH IS NOW IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING. 

MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO FALL TO THE LOW TO
MID 20S WITH A FEW UPPER TEENS POSSIBLE AT THE COLDER LOCATIONS.
TEMPERATURES AT THE COLDER LOCATIONS COULD FALL BELOW 32 DEGREES
SOON AFTER SUNSET WITH THE LOWEST TEMPERATURES OCCURRING AROUND
SUNRISE. DURATIONS OF TEMPERATURES OF 32 DEGREES OR LOWER COULD BE
AS MUCH AS 12 TO 13 HOURS.

SIMILAR CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING.
LONG DURATIONS OF WELL BELOW FREEZING TEMPERATURES ARE POSSIBLE
EACH NIGHT...AND A FREEZE WATCH CONTINUES IN EFFECT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ042-043-140530-
/O.NEW.KSGX.FZ.W.0002.070114T0400Z-070114T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
128 PM PST SAT JAN 13 2007

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY. 

MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO FALL TO THE LOW TO
MID 20S IN THE LOW VALLEY AREAS OF NORTHERN SAN DIEGO COUNTY AND
IN THE INLAND VALLEY AND CANYON AREAS OF ORANGE COUNTY NEAR THE
SANTA ANA MOUNTAINS. THE COLDEST LOCATIONS COULD HAVE TEMPERATURES
AS LOW AS THE UPPER TEENS. TEMPERATURES AT THE COLDER LOCATIONS
SHOULD FALL BELOW 32 DEGREES WITHIN AN HOUR OR TWO AFTER SUNSET
WITH THE LOWEST TEMPERATURE OCCURRING AROUND SUNRISE. DURATIONS OF
TEMPERATURES AT OR BELOW 32 DEGREES COULD BE AS MUCH AS 12 HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ055-057-140530-
/O.NEW.KSGX.HW.A.0003.070115T1100Z-070116T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
128 PM PST SAT JAN 13 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. 

STRONG GUSTY NORTHEAST WINDS ARE EXPECTED LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON OVER THE SAN BERNARDINO AND SANTA ANA
MOUNTAINS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

HORTON
2 follow-up statements
000 
WWUS76 KSGX 140528
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
928 PM PST SAT JAN 13 2007

...A HARD FREEZE IS LIKELY ACROSS SOUTHERN CALIFORNIA TONIGHT...

.A VERY COLD AIR MASS WILL CONTINUE OVER SOUTHERN CALIFORNIA
THROUGH SUNDAY NIGHT WITH RECORD LOW TEMPERATURES EXPECTED. A
WIDESPREAD HARD FREEZE COULD DAMAGE CROPS AND VEGETATION IF
PROTECTIVE MEASURES ARE NOT TAKEN. AREAS MOST SUSCEPTIBLE TO A
HARD FREEZE ARE THE INLAND VALLEYS AND THE LOWER ELEVATIONS OF THE
COACHELLA VALLEY AND THE SAN DIEGO DESERTS.

CAZ048-141700-
/O.CON.KSGX.FZ.W.0002.000000T0000Z-070114T1700Z/
/O.CON.KSGX.FZ.A.0001.070115T0400Z-070115T1600Z/
/O.CON.KSGX.HW.A.0003.070115T1100Z-070116T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
928 PM PST SAT JAN 13 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 20S
WITH A FEW UPPER TEENS POSSIBLE AT THE COLDER LOCATIONS. A FREEZE
WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

SIMILAR CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING
WHEN BELOW FREEZING TEMPERATURES ARE POSSIBLE...AND A FREEZE WATCH
CONTINUES IN EFFECT. HOWEVER...INCREASING OFFSHORE WINDS LATE SUNDAY
NIGHT WILL MODERATE LOW TEMPERATURES IN AND BELOW THE PASSES AND
CANYONS OF THE INLAND EMPIRE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ050-061-062-141700-
/O.CON.KSGX.FZ.W.0002.000000T0000Z-070114T1700Z/
/O.CON.KSGX.FZ.A.0001.070115T0400Z-070115T1600Z/
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
928 PM PST SAT JAN 13 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

MINIMUM TEMPERATURES TONIGHT WILL FALL INTO THE 20S WITH A FEW
UPPER TEENS POSSIBLE AT THE COLDER LOCATIONS. A FREEZE WARNING
MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

SIMILAR CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO MONDAY
MORNING...AND A FREEZE WATCH IS IN EFFECT THEN.

$$

CAZ042-043-141700-
/O.CON.KSGX.FZ.W.0002.000000T0000Z-070114T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
928 PM PST SAT JAN 13 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 20S IN
THE LOW VALLEY AREAS OF NORTHERN SAN DIEGO COUNTY AND IN THE
INLAND VALLEY AND CANYON AREAS OF ORANGE COUNTY NEAR THE SANTA ANA
MOUNTAINS. COLDEST LOCATIONS COULD HAVE TEMPERATURES AS LOW AS THE
UPPER TEENS.

TEMPERATURES AT OR BELOW FREEZING MAY REACH ALL THE WAY
TO THE COAST. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ055-057-141800-
/O.CON.KSGX.HW.A.0003.070115T1100Z-070116T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
928 PM PST SAT JAN 13 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON. 

STRONG GUSTY NORTHEAST WINDS ARE EXPECTED LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON OVER THE SAN BERNARDINO AND SANTA ANA
MOUNTAINS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MOEDE
000 
WWUS76 KSGX 141725
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PST SUN JAN 14 2007

...A HARD FREEZE IS LIKELY ACROSS SOUTHERN CALIFORNIA TONIGHT...

.A VERY COLD AIR MASS WILL CONTINUE OVER SOUTHERN CALIFORNIA
THROUGH TONIGHT NIGHT WITH RECORD LOW TEMPERATURES EXPECTED IN THE
COLDER WIND SHELTERED AREAS. A WIDESPREAD HARD FREEZE COULD DAMAGE
CROPS AND VEGETATION IF PROTECTIVE MEASURES ARE NOT TAKEN. AREAS
MOST SUSCEPTIBLE TO A HARD FREEZE ARE THE INLAND VALLEYS AND THE
LOWER ELEVATIONS OF THE COACHELLA VALLEY AND THE SAN DIEGO
DESERTS.

CAZ048-142200-
/O.EXP.KSGX.FZ.W.0002.000000T0000Z-070114T1700Z/
/O.EXT.KSGX.HW.A.0003.070115T1100Z-070116T2300Z/
/O.CON.KSGX.FZ.A.0001.070115T0400Z-070115T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
925 AM PST SUN JAN 14 2007

...FREEZE WARNING HAS EXPIRED...
...FREEZE WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING
THROUGH MONDAY MORNING...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

THE FREEZE WARNING IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS
NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A
FREEZE WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH
MONDAY MORNING. 

SIMILAR CONDITIONS ARE EXPECTED TONIGHT INTO MONDAY WHEN BELOW
FREEZING TEMPERATURES ARE POSSIBLE...AND A FREEZE WATCH CONTINUES
IN EFFECT. HOWEVER...INCREASING OFFSHORE WINDS LATE TONIGHT WILL
MODERATE LOW TEMPERATURES IN AND BELOW THE PASSES AND CANYONS OF
THE INLAND EMPIRE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ050-061-062-142200-
/O.EXP.KSGX.FZ.W.0002.000000T0000Z-070114T1700Z/
/O.CON.KSGX.FZ.A.0001.070115T0400Z-070115T1600Z/
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
925 AM PST SUN JAN 14 2007

...FREEZE WARNING HAS EXPIRED...
...FREEZE WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING
THROUGH MONDAY MORNING...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM 8 PM PST THIS EVENING THROUGH MONDAY MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAZ042-043-141830-
/O.EXP.KSGX.FZ.W.0002.000000T0000Z-070114T1700Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
925 AM PST SUN JAN 14 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

A FROST ADVISORY MAYBE NEEDED FOR TONIGHT INTO MONDAY MORNING FOR
THESE AREAS.

$$

CAZ055-057-142200-
/O.EXT.KSGX.HW.A.0003.070115T1100Z-070116T2300Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
925 AM PST SUN JAN 14 2007

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

STRONG GUSTY NORTHEAST WINDS ARE EXPECTED LATE SUNDAY NIGHT
THROUGH TUESDAY AFTERNOON OVER THE SAN BERNARDINO AND SANTA ANA
MOUNTAINS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

THE FOLLOWING ARE SOME OBSERVED MINIMUM TEMPERATURES FOR THIS MORNING...

FULLERTON AIRPORT......28 DEGREES
JOHN WAYNE AIRPORT.....33 DEGREES
HUNTINGTON BEACH.......30 DEGREES

ONTARIO AIRPORT........25 DEGREES
CHINO AIRPORT..........20 DEGREES
RIVERSIDE AIRPORT......24 DEGREES
MARCH FIELD............19 DEGREES
7 AM TEMPERATURE AT FRENCH VALLEY AIRPORT...21 DEGREES
7 AM TEMPERATURE AT HEMET RYAN AIRPORT......19 DEGREES

PALM SPRINGS AIRPORT...24 DEGREES
THERMAL AIRPORT........18 DEGREES

CAMP PENDLETON MCAS....20 DEGREES
OCEANSIDE AIRPORT......27 DEGREES
MCAS MIRAMAR...........28 DEGREES
MONTGOMERY FIELD.......28 DEGREES
BROWN FIELD............27 DEGREES

NWS RANCHO BERNARDO....28 DEGREES
ESCONDIDO..............25 DEGREES
WILD ANIMAL PARK.......22 DEGREES
RAMONA AIRPORT.........20 DEGREES

OCOTILLO WELLS.........29 DEGREES
7 AM TEMPERATURE AT BORREGO VALLEY AIRPORT...10 DEGREES

HORTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this freeze warning went out at Jan 13, 9:45 AM PST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 13, 9:45 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 AM PST SAT JAN 13 2007

.SYNOPSIS...A VERY COLD AIRMASS WILL REMAIN OVER SOUTHERN CALIFORNIA
THROUGH EARLY NEXT WEEK. RECORD COLD TEMPERATURES ARE LIKELY AND
FREEZE WATCH IS IN EFFECT FOR THE COASTAL BASIN AND LOWER DESERTS. A
TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY WITH ANOTHER TROUGH
MOVING THROUGH THE AREA LATE MONDAY INTO TUESDAY. A WEAK RIDGE OF
HIGH PRESSURE IS EXPECTED WEDNESDAY FOR SLIGHT WARMING BUT A THIRD
TROUGH WILL MOVE IN BY THE END OF THE WEEK. THERE WILL BE OCCASIONAL
GUSTY NORTHEAST WINDS MAINLY IN THE INLAND VALLEYS AND MOUNTAINS
THROUGH FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A VORT MAX ASSOCIATED WITH A SHORTWAVE TROUGH THAT MOVED THROUGH THE
AREA OVERNIGHT DEVELOPED A LAYER OF ALTOSTRATUS OVER THE AREA
OVERNIGHT. THIS BROUGHT SOME LIGHT SNOW FLURRIES TO THE MOUNTAINS
AND THERE WERE SOME REPORTS OVER THE LOWER ELEVATIONS IN THE SAN
DIEGO AREA AS WELL. THE VORT MAX CONTINUED TO DRIFT TO THE SOUTH
DURING THE MORNING WITH CLEARING TAKING PLACE FROM THE NORTH ACROSS
THE NORTHERN PORTION OF THE AREA...ORANGE COUNTY AND THE INLAND
EMPIRE AREA NORTHWARD.

12Z NAM AND GFS INDICATE THE SHORTWAVE TROUGH SHOULD MOVE OUT
RAPIDLY TODAY WITH CLEARING EXPECTED OVER MOST OF THE AREA BY
AFTERNOON. THE AIR MASS REMAINS VERY COLD AND THE CLOUDS HAVE
LIMITED ANY HEATING THIS MORNING. THIS SHOULD KEEP MAXIMUM
TEMPERATURES SUPPRESSED TODAY. THIS SHOULD RESULT IN ANOTHER VERY
COLD NIGHT ACROSS THE AREA TONIGHT. WILL UPGRADE THE FREEZE WATCH
FOR THE AREA TO A FREEZE WARNING WITH THE AFTERNOON PACKAGE. WILL
PROBABLY HAVE TO INCLUDE ORANGE COUNTY...MAINLY FOR THE INLAND AREAS
AND THE SAN DIEGO COUNTY COASTAL AREAS...MAINLY FOR THE LOW COASTAL
VALLEYS FROM DEL MAR NORTHWARD THAT COULD HAVE TEMPERATURES DOWN
INTO THE LOW 20S TONIGHT.

NAM AND GFS INDICATE ANOTHER SHORTWAVE TROUGH WILL SWING THROUGH
MONDAY AFTERNOON AND NIGHT. THIS COULD BRING ANOTHER SURGE OF COLD
AIR SOUTHWARD OVER THE AREA FOR MONDAY NIGHT ALONG WITH SOME GUSTY
WINDS BEHIND THIS SYSTEM.

12Z GFS INDICATES A THIRD SHORTWAVE WILL MOVE THROUGH LATER IN THE
WEEK...LATE WEDNESDAY INTO THURSDAY AND FRIDAY. GFS INDICATES THIS
THIRD SYSTEM MAY NOT BE QUITE AS COLD AS THE ONE THAT WENT THROUGH
LAST NIGHT AND THE ONE EXPECTED ON MONDAY SO THERE SHOULD BE SOME
TEMPERATURE RECOVERY DURING THE LATTER PART OF THE WEEK.

&&

.AVIATION...
ROTATION AROUND A WEAK LOW PRESSURE SYSTEM OFF THE COAST HAS BROUGHT
A MID LEVEL CLOUD DECK TO MUCH OF THE AREA WITH A FEW FLURRIES IN
THE MOUNTAINS. SKIES SHOULD CLEAR BY EARLY THIS AFTERNOON WITH CLEAR
SKIES AND VFR CONDITIONS EXPECTED THE REST OF TODAY AND TONIGHT
ACROSS THE WHOLE AREA WITH UNRESTRICTED VISIBILITIES. WINDS ARE
EXPECTED TO BECOME NORTH TO NORTHEAST TODAY WITH THE MOUNTAIN
WAVE/ROTOR MOVING TO THE LEE SIDE OF THE SAN BERNARDINO MOUNTAINS
NEAR KONT AND KSBD LATER TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FREEZE WATCH FOR THE INLAND VALLEYS AND LOWER DESERTS FROM THIS
EVENING THROUGH MON MORNING. SEE LAXNPWSGX.

FIRE WEATHER WATCH SUNDAY NIGHT THROUGH THURSDAY...INLAND VALLEYS
AND MOUNTAINS. SEE LAXRFWSGX.

PUBLIC/FIRE WEATHER...HORTON
AVIATION/MARINE.......ECC
Hazardous weather outlook, Jan 13, 4:00 AM PST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT JAN 13 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-775-140000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

FROST ADVISORIES AND FREEZE WARNINGS THIS MORNING FOR THE COASTAL
BASIN AND LOWER DESERTS. FREEZE WATCH INLAND VALLEYS AND LOWER
DESERTS TONIGHT. SEE LAXNPWSGX FOR DETAILS.

WIND CHILL ADVISORY FOR THE SAN BERNARDINO MOUNTAINS UNTIL 10 AM.
SEE LAXWSWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WATCH IS IN EFFECT FOR THE INLAND VALLEYS AND LOWER DESERTS
THROUGH MONDAY MORNING. THERE MAY BE LOCAL FROST IN THE COASTAL
AREAS AS WELL. SEE LAXNPWSGX FOR DETAILS.

NORTHEAST WINDS WILL CONTINUE SATURDAY MORNING THROUGH FRIDAY...
MAINLY IN THE INLAND VALLEYS AND IN THE MOUNTAINS BELOW PASSES AND
CANYONS. STRONGEST WINDS SUNDAY NIGHT THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

WHITLOW

In the hours before

Local storm report, Jan 13, 8:11 AM PST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 AM PST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     SNOW             RANCHO BERNARDO         33.02N 117.06W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   NWS EMPLOYEE

            LIGHT SNOW IS FALLING AT THE NATIONAL WEATHER SERVICE
            OFFICE.

&&

SCV
Local storm report, Jan 13, 10:01 AM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1001 AM PST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     SNOW             RANCHO BERNARDO         33.02N 117.06W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN RANCHO BERNARDO.

0830 AM     SNOW             RANCHO SAN DIEGO        32.75N 116.93W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN RANCHO SAN DIEGO.

0900 AM     SNOW             LA MESA                 32.77N 117.02W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN LA MESA.

0910 AM     SNOW             ESCONDIDO               33.14N 117.07W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN ESCONDIDO.

0930 AM     SNOW             CHULA VISTA             32.64N 117.08W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN CHULA VISTA.

0955 AM     SNOW             EL CAJON                32.80N 116.96W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            LIGHT SNOW WITH NO ACCUMULATION.

&&

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:11 PM PSTWind Chill AdvisorySGXSan Bernardino20 hr
Jan 13, 1:28 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr

Nearby

Freeze Warnings in California, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.